After citalopram has seemed to stop working for depression/anxiety I started a cross taper of citalopram to Effexor yesterday. stage one of the taper is reducing from 20mg cit to 10mg cit and 37.5mg XR for two weeks so yesterday I began. Had slight headache and a few jitters. For the next step my psych suggested agent the initial two weeks I could take the 10mg cit every other day for a week then stop it and take Effexor at 75mg. My question is really about the second step of taking citalopram every second day, would I not be better just starting the 75mg of Effexor since I'll be replacing the 10mg with the citalopram with Effexor? I feel I may have withdrawals if I start and stop the citalopram every other day. Any advice?
Debs; I agree with you, Many doctors really don't understand the effects of these medications and also all of us are different on how we react. You would be okay to just keep taking both and slowly withdrawal the Citalopram from one a day once you are on at least the 76mg of the Effexor, It really comes down to what your doctor well let you do or how much 10mg but I would not drop down anymore until the Effexor increase to the 76mg. THAT would be much less chance of feeling too much of the withdrawals. See what your doctor says about that. There is no reason to have to feel too many withdrawals with a switch off these 2 meds, try and stay on the 10mg until you are at the dose of the Effexor that seems to help you more. Now again this is my thinking and what worked well for me. Because outside of a bit of a headache I really did not notice any or very little effects when I switched. Just keep your doctor posted on how you are doing. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2014 • 6 answers
Depression - So the day has come and I've to change my meds citalopram to Effexor XL. I have been on
Posted 18 Aug 2016 • 0 answers
Posted 1 Sep 2016 • 4 answers
Posted 2 Sep 2016 • 2 answers
Posted 20 Sep 2016 • 1 answer